Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 202, NWS Paducah, KY

September 12, 2000Williamson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Sep 12, 2000, 2:43 AM CDT for Williamson County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 12, 2000, 2:43 AM CDT (07:43 UTC)
Expired
Sep 12, 2000, 3:15 AM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Williamson County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3019 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 120744
SVRPAH
ILC199-120815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
243 AM CDT TUE SEP 12 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN SOUTHERN ILLINOIS

* UNTIL 315 AM CDT

* AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF CRAINVILLE...OR ABOUT =8 
  MILES SOUTH OF CARTERVILLE...MOVING EAST TO NORTHEAST AT 35 MPH.

STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3770 8916 3761 8906 3777 8872 3786 8890

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:30 AM CDT, 13 minutes earlier.

Area forecast discussion, Sep 12, 2:30 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT TUE SEP 12 2000

MATURE MCS CONTINUES TO MAINTAIN INTENSITY AS IT CROSSES THE FA
EARLY THIS MORNING. PAH VAD WIND PROFILE INDICATES SUFFICIENT SHEAR
FOR NEW CELLS TO DEVELOP ALONG LEADING EDGE OF COLD POOL...AND PAH
RADAR SHOWS THIS TREND OCCURRING. AS OF 07Z...KPAH 3 THSND FOOT
WINDS WERE SOUTHWEST AT 35 KNOTS. EXPECT SQUALL LINE TO CONTINUE
SOUTHEAST ACROSS THE REMAINDER OF THE FA BY 1030Z. LARGE AREA OF
STRATIFORM RAIN IN THE WAKE OF THE SQUALL LINE WILL CONTINUE TO
AFFECT THE FA THROUGH THE EARLY MORNING HOURS...SO ZONES WILL HAVE
CATEGORICAL WORDING FOR EARLY MORNING PRECIP. STABILIZING EFFECTS OF
THIS MCS MAY LIMIT REDEVELOPMENT OF CONVECTION ALONG THE FRONT LATER
THIS AFTERNOON. WILL CARRY CHANCE POPS FOR THE AFTERNOON HOURS.

COLD FRONT SHOULD BE NEAR EVV-PAH-POF LINE AT 00Z THIS EVENING. WILL
CONTINUE CHANCE POPS OVER SE ZONES FOR THE EARLY EVENING HOURS.
TIMING OF POST FRONTAL CLEARING IS DIFFICULT GIVEN THE DIFFERENCES
IN MODEL LOW LEVEL RH PROGS. NGM DRIES THE LOW LEVELS FASTER THAN
THE ETA. EVEN ON WEDNESDAY...ETA MODEL SOUNDINGS SHOW CONSIDERABLE
LOW LEVEL MOISTURE LINGERING BEHIND THE FRONT. GIVEN THE RELATIVELY
WEAK LOW LEVEL NORTHEAST FLOW...DRYING MAY NOT TAKE PLACE ALL THAT
QUICKLY. WILL INTRODUCE SOME CLOUDS INTO THE FORECAST FOR
WEDNESDAY...MAINLY IN THE FORM OF SCT TO BKN CU.

TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON WHEN AND HOW MUCH
CLEARING TAKES PLACE IN THE WAKE OF THE MCS. GIVEN THE POSSIBILITY
OF CONSIDERABLE AFTERNOON SUNSHINE...WILL CONTINUE TO GO WITH NGM
MOS HIGHS...WHICH ARE IN LINE WITH THE GOING FORECAST.
OTHERWISE...FEW CHANGES TO TEMP FORECAST PLANNED.

AVN IS STILL CONSISTENT WITH STRONG NORTHWEST FLOW SHORTWAVE AND
COLD FRONT AFFECTING THE FA THURSDAY. WILL MAKE NO CHANGES TO
EXTENDED...OTHER THAN TO ADD MENTION OF THUNDER FOR THURSDAY.

.PAH...NONE.

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:38 AM CDTSevere Thunderstorm WarningPAHJohnson, Union37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.